Progesterone cream and weight gain

by Hallie

I was diagnosed with estrogen dominance and low progesterone in August and have been using Women's Touch progesterone cream twice a day for 2 weeks a month since August. I have also been taking a very small dose of Armour for a low thyroid function. I've noticed in the last couple months that I am gaining weight despite no changes in diet and exercise. I am very careful about what I eat and am very active. When I first noticed weight gain, I became even more careful about eating well. I am very concerned about the overall puffiness and weight gain - some of my clothes aren't fitting well, and I don't handle weight gain very well emotionally. Has anyone had this experience? I've read that estrogen dominance can be worse at first before it gets better, but how long does that take? I am 29 years old.

Comments for Progesterone cream and weight gain

Click here to add your own comments

Dec 08, 2014
Weight gain
by: Sue

Yes, this has happened to me too. I haven't been taking it for long enough for the symptoms to resolve. It's so annoying, isn't it.

You may find you need to take more. Many have found that they need to take between 100-200mg a day, or even more. I'm taking 500. If that freaks you out, bear in mind that in the last trimester of pregnancy the body produces up to 1200mg of progesterone a day. Sometimes we need more because ED is so entrenched, living in a world so damn full of plastics and other xenoestrogens

Dec 08, 2014
Progesterone cream and weight gain
by: RJ

Hi Hallie!
How much progesterone do you take? That's the big key. Too little will keep you ED continuously. Try drinking pure green tea twice a day. You'd be surprise what it can do in the weight loss department...didn't believe it till I started drinking it. Also, pink salt works. If you do not have enough sodium in your body your body will retain the water it gets. I do that also. As for progesterone....I have been on Natpro for almost three years now. As the stress builds you will find you will need more progesterone. Right now I am back down to 400 mg a day but about two or three weeks ago I was at 600-700 a day and I know Wray has been on 2,000 for a few weeks because of stress. How long it will take will depend on your body and its' needs. It took me almost a year before my excessive bleeding stopped. God Bless! RJ

Dec 08, 2014
just wanrt to follow along
by: letitia

just want the information

Dec 15, 2014
Me too
by: Anonymous

I am 56 and have been menopausal since 2004. I have been on HRT for a few years but weaned myself off it and decided to try natural products. I also have been piling on weight lately, although I eat healthy and exercise. I have all the symptoms of being estrogen dominant and bought progesterone cream, but whenever I use it, I gain at least a pound overnight. It scares me to death as i am already struggeling with my weight as it is.

Dec 19, 2014
I gained 80 pounds before I started using enough natural progesterone
by: TW

I've been using progesterone cream for a little over a year. Last year I went through some severe personal tragedies, after which my thyroid all but shut down. I began using natural dessicated thyroid, which helped to alleviate the depression somewhat, but no matter how much I took, it just didn't do the trick.

So I started using progesterone cream, but I was only using as directed - only 20 mg per day - which is the physiological dose (matching approximately what the body would produce on its own). Over the course of the next year, I began having worse depression, and I gained 80 pounds, even though I exercise and eat clean and healthy for many years now. When I began to have heartburn for no apparent reason, I decided then to find out if progesterone was behind it, and thought I should maybe stop taking it.

That was when I found this site and realized that too little supplemental progesterone causes worse Estrogen Dominance - and I began to take more. A lot more. In recent weeks I've taken up to 750 mg per day. My periods had stopped for over a year - but I'm no longer experiencing amenorrhea. The depression has gone, as well as the lethargy and foggy-headedness. I'm able to finally start feeling like myself again, feeling a bit more energy... and best of all, some of this weight has begun to come off.

I know that taking high dosages of hormones is scary, but sometimes, a person can get to the point of having nothing left to lose. I hope that others don't have to get there like I did before they decide to take the advice of someone with real knowledge and experience.

I have begun to use applied kinesiology - muscle testing - to determine my dosages, even though "they" say you shouldn't do that. I'd rather trust my body than doctors or "one-size-fits-all written directions on the back of a product," at this point, on what exactly my body needs. So my dosages vary a bit from day to day. I'm willing to accept that my body knows better than I do, what it needs at any given time, so I've begun to let myself trust it, realizing that my body is not my enemy, but rather, my partner in this life.

I'm so thankful to Wray and for coming across this site, as so many people are too afraid to say what others need to hear.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...